Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 7, NWS Goodland, KS

April 24, 20084 counties in Kansas

NWS Goodland, KS issued this tornado warning at Apr 24, 2008, 8:47 PM CDT for 4 counties in Kansas. It was in force for 58 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2008, 8:47 PM CDT (01:47 UTC)
Expired
Apr 24, 2008, 9:45 PM CDT
In force
58 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon

Counties Decatur County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS

The radar

The Goodland radar (KGLD), 146 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 8:50 PM CDTHAIL 2.510 S Jennings, KS
Apr 24, 9:25 PM CDTHAIL 0.88Lenora, KS
Apr 24, 9:25 PM CDTHAIL 1.759 Nw Hill City, KS
Apr 24, 9:30 PM CDTHAIL 2.758 N Penokee, KS
Apr 24, 9:30 PM CDTHAIL 2.759 Nnw Studley, KS
Apr 24, 9:36 PM CDTTORNADO1 N Morland, KSBRIEF TORNADO REPORT FORWARDED BY KAKE
Apr 24, 9:40 PM CDTHAIL 1.7512 N Hill City, KS
Apr 24, 9:45 PM CDTHAIL 1Hill City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 6:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
3354 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGLD 250147
TORGLD
KSC039-065-137-179-250245-
/O.NEW.KGLD.TO.W.0007.080425T0147Z-080425T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
847 PM CDT THU APR 24 2008

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN DECATUR COUNTY IN NORTHWEST KANSAS...
  WESTERN GRAHAM COUNTY IN NORTHWEST KANSAS...
  SOUTHWESTERN NORTON COUNTY IN NORTHWEST KANSAS...
  NORTHEASTERN SHERIDAN COUNTY IN NORTHWEST KANSAS...

* UNTIL 945 PM CDT

* AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES   
SOUTHWEST OF NEW ALMELO...MOVING SOUTHEAST AT 27 MPH. THIS STORM HAS 
A HISTORY OF PRODUCING VERY LARGE HAIL WELL TO THE NORTH OF THE 
POSSIBLE TORNADO.

* THE TORNADO WILL BE NEAR...
  6 MILES NORTHEAST OF STUDLEY AROUND 910 PM CDT...
  MORLAND AROUND 920 PM CDT...
  PENOKEE AROUND 925 PM CDT...
  HILL CITY AROUND 935 PM CDT...

A TORNADO WARNING MEANS THAT A TORNADO HAS BEEN OBSERVED OR INDICATED
BY RADAR. IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A
SMALL INTERIOR ROOM ON THE LOWEST FLOOR AND COVER UP.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3959 9967 3922 9993 3934 10048 3964 10027
TIME...MOT...LOC 0147Z 309DEG 24KT 3951 10024

$$

JRM
5 follow-up statements
000 
WWUS53 KGLD 250203
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
802 PM MDT THU APR 24 2008

KSC039-065-137-179-250245-
/O.CON.KGLD.TO.W.0007.000000T0000Z-080425T0245Z/
NORTON KS-DECATUR KS-SHERIDAN KS-GRAHAM KS-
902 PM CDT THU APR 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WESTERN
GRAHAM...NORTHEASTERN SHERIDAN...SOUTHEASTERN DECATUR AND
SOUTHWESTERN NORTON COUNTIES...

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES NORTH OF 
STUDLEY...MOVING EAST AT 24 MPH. NUMEROUS SMALLER CIRCULATIONS HAVE 
BEEN OBSERVED ALONG THE LEADING GUST FRONT OF THE STORM...ALLOWING 
THE POSSIBILITY OF A BRIEF TORNADO TO DEVELOP QUICKLY ALONG THE GUST 
FRONT. STRONG WINDS TO 70 MPH AND HAIL UP TO GOLFBALL SIZE WILL ALSO 
ACCOMPANY THIS STORM.

THE TORNADO WILL BE NEAR...
  STUDLEY AROUND 915 PM CDT...
  LENORA AROUND 920 PM CDT...
  MORLAND AROUND 925 PM CDT...
  PENOKEE AROUND 935 PM CDT...
  HILL CITY AROUND 945 PM CDT...


IN ADDITION TO THE TORNADO...THIS THUNDERSTORM WILL PRODUCE DAMAGING
WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE
EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING
VISIBILITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3959 9967 3922 9993 3934 10048 3964 10027
TIME...MOT...LOC 0202Z 290DEG 21KT 3945 10021

$$

JRM
000 
WWUS53 KGLD 250211
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
810 PM MDT THU APR 24 2008

KSC039-065-137-179-250245-
/O.CON.KGLD.TO.W.0007.000000T0000Z-080425T0245Z/
NORTON KS-DECATUR KS-SHERIDAN KS-GRAHAM KS-
910 PM CDT THU APR 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WESTERN
GRAHAM...NORTHEASTERN SHERIDAN...EXTREME SOUTHEASTERN DECATUR AND
SOUTHWESTERN NORTON COUNTIES...

AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES NORTH OF 
STUDLEY...MOVING EAST AT 24 MPH. THIS STORM HAS HAD A HISTORY OF 
PRODUCING VERY LARGE HAIL...WITH TENNIS BALL SIZE HAIL REPORTED 10 
MILES SOUTH OF JENNINGS AT 850 PM CDT.

THE TORNADO WILL BE NEAR...
  LENORA AROUND 915 PM CDT...
  MORLAND AROUND 920 PM CDT...
  MORLAND AROUND 925 PM CDT...
  PENOKEE AROUND 935 PM CDT...
  HILL CITY AROUND 945 PM CDT...

IN ADDITION TO THE TORNADO...THIS THUNDERSTORM WILL PRODUCE DAMAGING
WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE
EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING
VISIBILITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3963 10019 3963 10014 3961 10002 3959 9970
      3958 9968 3922 9993 3937 10039 3964 10022
TIME...MOT...LOC 0210Z 290DEG 21KT 3946 10012

$$

JRM
000 
WWUS53 KGLD 250221
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
819 PM MDT THU APR 24 2008

KSC039-065-137-179-250245-
/O.CON.KGLD.TO.W.0007.000000T0000Z-080425T0245Z/
NORTON KS-DECATUR KS-SHERIDAN KS-GRAHAM KS-
919 PM CDT THU APR 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WESTERN
GRAHAM...NORTHEASTERN SHERIDAN...EXTREME SOUTHEASTERN DECATUR AND
SOUTHWESTERN NORTON COUNTIES...

AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES NORTH OF 
MORLAND...MOVING EAST AT 24 MPH. THIS STORM HAS A HISTORY OF 
PRODUCING VERY LARGE HAIL AND 70 MPH WINDS. THE LARGE HAIL AND 
STRONG WINDS CAN CREATE LARGE AMOUNTS OF PROPERTY DAMAGE...ANYONE IN 
THE PATH OF THIS STORM...ESPECIALLY IN THE HILL CITY SHOULD TAKE 
SHELTER.

THE TORNADO WILL BE NEAR...
  MORLAND AROUND 925 PM CDT...
  PENOKEE AROUND 935 PM CDT...
  HILL CITY AROUND 945 PM CDT...

IN ADDITION TO THE TORNADO...THIS THUNDERSTORM WILL PRODUCE DAMAGING
WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE
EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING
VISIBILITY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3963 10019 3963 10014 3961 10002 3959 9970
      3958 9968 3922 9993 3937 10039 3964 10022
TIME...MOT...LOC 0219Z 290DEG 21KT 3944 10005

$$

JRM
000 
WWUS53 KGLD 250228
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT THU APR 24 2008

KSC039-179-250237-
/O.CAN.KGLD.TO.W.0007.000000T0000Z-080425T0245Z/
DECATUR KS-SHERIDAN KS-
927 PM CDT THU APR 24 2008

...THE TORNADO WARNING FOR NORTHEASTERN SHERIDAN AND EXTREME
SOUTHEASTERN DECATUR COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3959 9970 3958 9968 3943 9980 3922 9993
      3937 10016 3952 10014 3959 10011 3961 10004
TIME...MOT...LOC 0227Z 290DEG 21KT 3942 9999

$$

KSC065-137-250245-
/O.CON.KGLD.TO.W.0007.000000T0000Z-080425T0245Z/
NORTON KS-GRAHAM KS-
927 PM CDT THU APR 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WESTERN
GRAHAM AND SOUTH CENTRAL NORTON COUNTIES...

AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES NORTH OF 
PENOKEE...MOVING EAST AT 40 MPH. THIS WARNING HAS BEEN EXTENDED TO 
INCLUDE ALL OF EASTERN GRAHAM COUNTY. VERY LARGE HAIL HAS ALSO BEEN 
OBSERVED WITH THIS STORM.

THE TORNADO WILL BE NEAR...
  PENOKEE AROUND 935 PM CDT...
  HILL CITY AROUND 935 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3959 9970 3958 9968 3943 9980 3922 9993
      3937 10016 3952 10014 3959 10011 3961 10004
TIME...MOT...LOC 0227Z 290DEG 21KT 3942 9999

$$

JRM
000 
WWUS53 KGLD 250246
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
845 PM MDT THU APR 24 2008

KSC065-137-250255-
/O.EXP.KGLD.TO.W.0007.000000T0000Z-080425T0245Z/
NORTON KS-GRAHAM KS-
945 PM CDT THU APR 24 2008

...THE TORNADO WARNING FOR WESTERN GRAHAM AND SOUTH CENTRAL NORTON
COUNTIES HAS EXPIRED...

THE STORM HAS SHIFTED TO THE EAST AND HAS BEEN REPLACED BY A WARNING 
FOR WESTERN GRAHAM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 3959 9970 3958 9968 3943 9980 3922 9993
      3937 10016 3952 10014 3959 10011 3961 10004
TIME...MOT...LOC 0245Z 290DEG 21KT 3938 9986

$$

JRM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Apr 24, 2:34 PM CDT, 6 hours 13 minutes earlier.

Area forecast discussion, Apr 24, 2:34 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
134 PM MDT THU APR 24 2008

.SHORT TERM... (TONIGHT - SUNDAY)
128 PM MDT THU APR 24 2008

WATER VAPOR IMAGERY SHOWS SHORTWAVE TROUGH MOVING ACROSS THE
NORTHERN ROCKIES THIS AFTERNOON. QVECTORS INDICATE STRONG SYNOPTIC
SCALE LIFT WILL MOVE THROUGH WITH THAT FEATURE TONIGHT. CONVECTION
WILL INITIATE ON THE SURFACE COLD FRONT IN EASTERN COLORADO BY LATE
AFTERNOON/EARLY EVENING...THEN SWEEP THROUGH THE FORECAST AREA
TONIGHT. LOW LEVEL MOISTURE RETURN WILL BE LIMITED ACROSS THE
SOUTHERN FORECAST AREA...BUT NORTH OF THE INTERSTATE EASTERLY
WINDS WILL BE ADVECTING RICH MOISTURE. FRONT WILL INTERCEPT THAT
MOISTURE AND INSTABILITY AXIS...RESULTING IN STRONG TO SEVERE
THUNDERSTORMS. SURFACE WINDS WILL BE BACKED TO NEAR DUE EAST ACROSS
NORTHEAST CWA...WHERE LOW LEVEL HELICITY AND EHI VALUES SUGGEST
TORNADO THREAT WILL BE THE GREATEST. IN ADDITION...RUC AND NAM SHOW
STRONG WINDS BEHIND THE FRONT. WIND GUSTS COULD APPROACH WARNING
CRITERIA...BUT TO KEEP HIGHLIGHTS SIMPLE WITH ANTICIPATED CONVECTION
WILL GO WITH A WIND ADVISORY FOR NOW AND LEAVE ANY SHORT FUSE
WARNINGS FOR TONIGHT. AS WAS THE CASE YESTERDAY...BLOWING DIRT WILL
BE A PROBLEM...ESPECIALLY IN OPEN COUNTRY. WIND WILL BRIEFLY SUBSIDE
AROUND SUNRISE...BEFORE INCREASING AGAIN FRIDAY MORNING. ADVISORY
MAY NEED TO BE EXTENDED.

NEXT SHORTWAVE TROUGH WILL APPROACH IN THE NORTHWEST FLOW ALOFT LATE
FRIDAY NIGHT AND INTO SATURDAY. LOW LEVEL FLOW WILL REMAIN WESTERLY
THROUGH THAT TIME...AND AS A RESULT MOISTURE WILL BE LACKING FOR
THIS SYSTEM. MODELS ONLY SHOWING A SMALL AREA OF ELEVATED CAPE AHEAD
OF THE SURFACE FRONT AT 18Z SATURDAY NEAR HILL CITY. MAY INSERT SOME
ISOLATED THUNDER THERE...BUT ELSEWHERE LOOKS DRY. ANOTHER BREEZY DAY
ON SATURDAY WITH POST FRONTAL NORTHWEST WINDS. AS SKIES CLEAR AND
WINDS DIMINISH SATURDAY NIGHT...HARD FREEZE LOOKS POSSIBLE WITH GOOD
RADIATIONAL COOLING...ESPECIALLY ACROSS THE HIGHER TERRAIN WEST OF
HIGHWAY 27. GROWING SEASON IS UNDERWAY...SO A HIGHLIGHT FOR FREEZING
CONDITIONS MAY EVENTUALLY BE REQUIRED.

FINALLY...SUNDAY WILL BE DRY AS RIDGE BEGINS TO BUILD ACROSS THE
ROCKIES. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL.

.LONG TERM... (MONDAY - THURSDAY)
128 PM MDT THU APR 24 2008

UPPER RIDGING WILL TRANSLATE ACROSS THE AREA EARLY IN THE PERIOD.
THIS WILL RESULT IN DRY AND WARM CONDITIONS. 850MB TEMPERATURES SHOW
WARMEST DAY WILL BE TUESDAY...POSSIBLY INTO WEDNESDAY DEPENDING ON
LOCATION OF THE NEXT FRONT. BOTH THE ECMWF AND GFS SHOW A FRONT
DRAPED ACROSS THE FORECAST AREA ON WEDNESDAY. AS THE NEXT UPPER
TROUGH SETTLES INTO THE GREAT BASIN...SOUTHWEST FLOW ALOFT WILL
DEVELOP OVER THE CENTRAL PLAINS. REMAINS TO BE SEEN IF THERE WILL BE
ANY WEAK DISTURBANCE EJECTING FROM THE MAIN TROUGH AXIS WHICH WOULD
INITIATE CONVECTION ON THE FRONT. HOWEVER...THE PATTERN DOES SUPPORT
AT LEAST A MENTION OF THUNDERSTORMS. MODELS DIVERGE ON
THURSDAY...WITH ECMWF SHOWING SIGNIFICANT POST FRONTAL PRECIPITATION
AS UPPER TROUGH MOVES ACROSS...BUT GFS MUCH FURTHER NORTH WITH THE
UPPER DYNAMICS. HPC LEANING TOWARDS THE ECMWF SOLUTION SO WILL CARRY
SLIGHT CHANCE POPS FOR THURSDAY...WITH COOLER TEMPERATURES.

24

&&

.AVIATION...
128 PM MDT THU APR 24 2008

FOR THE UPCOMING 18Z TAFS...NO AVIATION PROBLEMS THROUGH MID TO
LATE AFTERNOON. CONVECTION EXPECTED TO INITIATE BETWEEN 21Z AND
00Z OVER NORTHEAST COLORADO AND EXTREME NORTHWEST
KANSAS...POSSIBLY IMPACTING KGLD. THUNDERSTORMS WILL MOVE EAST AND
CONGEAL INTO AN MCS TONIGHT...REACHING KMCK BETWEEN 02Z AND 06Z.
LARGE HAIL AND STRONG WINDS WILL BE POSSIBLE WITH THUNDERSTORMS
THIS EVENING...PARTICULARLY AT KMCK. WIND SHIFT WILL ACCOMPANY
COLD FRONTAL PASSAGE THIS EVENING...WITH NORTHWEST WINDS
INCREASING TO 25 TO 35 KTS AND HIGHER GUSTS. AREAS OF BLOWING DIRT
MAY BRIEFLY REDUCE VISIBILITIES IMMEDIATELY AFTER FRONTAL PASSAGE.

24

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 9 PM MDT /10 PM CDT/ THIS EVENING TO 6 AM MDT
     /7 AM CDT/ FRIDAY FOR KSZ001>004-013>016-027>029-041-042.

NE...WIND ADVISORY FROM 9 PM MDT /10 PM CDT/ THIS EVENING TO 6 AM MDT
     /7 AM CDT/ FRIDAY FOR NEZ079>081.

CO...WIND ADVISORY FROM 9 PM THIS EVENING TO 6 AM MDT FRIDAY FOR
     COZ090>092.

&&

FOLTZ/24
Hazardous weather outlook, Apr 24, 10:35 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
935 AM MDT THU APR 24 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
935 AM MDT THU APR 24 2008 /1035 AM CDT THU APR 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BEGINNING LATE THIS
AFTERNOON AND TONIGHT. THE GREATEST THREAT WILL BE GENERALLY ALONG
AND EAST OF A LINE FROM BENKELMAN TO GOVE. LARGE HAIL...STRONG WINDS
AND TORNADOES WILL BE POSSIBLE WITH THE STRONGEST STORMS.

AS A SURFACE COLD FRONT MOVES THROUGH...WINDS WILL SWITCH TO THE
NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY. AT THIS TIME...CLOUD
TO GROUND LIGHTNING APPEARS TO BE THE GREATEST THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING.

FOLTZ

In the hours before

Local storm report, Apr 24, 7:51 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
651 PM MDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             8 SSE ATWOOD            39.70N 100.98W
04/24/2008  E0.88 INCH       RAWLINS            KS   CO-OP OBSERVER

&&

BLM
Local storm report, Apr 24, 7:52 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
652 PM MDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             12 N LEVANT             39.55N 101.19W
04/24/2008  E1.75 INCH       THOMAS             KS   PUBLIC

&&

BLM
Local storm report, Apr 24, 8:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             SELDEN                  39.54N 100.57W
04/24/2008  E1.75 INCH       SHERIDAN           KS   EMERGENCY MNGR

&&

BLM
Local storm report, Apr 24, 8:32 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
732 PM MDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             SELDEN                  39.54N 100.57W
04/24/2008  E4.25 INCH       SHERIDAN           KS   TRAINED SPOTTER

&&

BLM
Local storm report, Apr 24, 8:43 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     5 SSE SELDEN            39.47N 100.53W
04/24/2008  E70 MPH          SHERIDAN           KS   STORM CHASER

&&

FOLTZ
Local storm report, Apr 24, 8:47 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
747 PM MDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             8 N MAX                 40.23N 101.40W
04/24/2008  E0.75 INCH       DUNDY              NE   PUBLIC

&&

BLM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:21 PM CDTSevere Thunderstorm WarningGLDRawlins, Thomas37 min
Apr 24, 7:24 PM CDTSevere Thunderstorm WarningGLDRawlins22 min
Apr 24, 7:25 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins65 min
Apr 24, 7:57 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas38 min
Apr 24, 8:12 PM CDTTornado WarningGLDDecatur, Rawlins, Sheridan, Thomas47 min
Apr 24, 9:24 PM CDTTornado WarningGLDGraham, Norton54 min
Apr 24, 10:07 PM CDTSevere Thunderstorm WarningGLDGraham, Norton12 min

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.